Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 53, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Oct 31, 2013, 3:27 AM CDT for Comal County, Hays County, Travis County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 31, 2013, 3:27 AM CDT (08:27 UTC)
- Expired
- Oct 31, 2013, 7:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Comal County, TX, Hays County, TX, Travis County, TX
The radar
The Austin/San Antonio radar (KEWX), 59 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 31, 4:07 AM CDT | FLASH FLOOD | 6 Ne Mustang Ridge, TX | WATER OVER THE ROADWAY ALONG FM812 BETWEEN HIGHWAY 21 AND ELROY ROAD |
| Oct 31, 6:00 AM CDT | FLASH FLOOD | 6 N San Marcos, TX | ONE FOOT OF WATER ON ROAD...PAVEMENT WASHED OUT IN PLACES...FENCES WASHED OUT. NEARBY BLANCO RIVER WAS 100 FEET OUT OF ITS BANKS...DEBRIS SEEN IN TREES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.5 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1352 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
838
WGUS54 KEWX 310827
FFWEWX
TXC091-209-453-311230-
/O.NEW.KEWX.FF.W.0053.131031T0827Z-131031T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
327 AM CDT THU OCT 31 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COMAL COUNTY...
HAYS COUNTY...
TRAVIS COUNTY...
* UNTIL 730 AM CDT.
* AT 322 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUED FROM NEAR BULVERDE
TO CANYON LAKE TO BUDA...DRIFTWOOD AND DRIPPING SPRINGS...AND THEN
TO AUSTIN. DOPPLER RADAR INDICATES 5 TO 12 INCHES HAS ALREADY
FALLEN IN THE WARNING AREA. AN ADDITIONAL 2 TO 6 INCHES CAN BE
EXPECTED. THIS WILL AGGRAVATE AN ALREADY LIFE THREATENING
SITUATION.
THIS IS A FLASH FLOOD EMERGENCY FOR AREAS FROM BULVERDE TO CANYON
LAKE TO ACROSS MUCH OF HAYS COUNTY INTO AUSTIN.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
AUSTIN...AUSTIN BERGSTROM INT AP...CANYON LAKE DAM...DRIPPING
SPRINGS...NEW BRAUNFELS...PFLUGERVILLE...SAN MARCOS...TANGLEWOOD
FOREST...WIMBERLEY...BEE CAVE...BUDA...DRIFTWOOD...FISCHER...
KYLE...LAKEWAY...MANOR...MANSFIELD DAM...MUSTANG RIDGE...
NIEDERWALD...ONION CREEK...ROLLINGWOOD...SPRING BRANCH...UHLAND...
WEST LAKE HILLS AND WOODCREEK.
NUMEROUS STREAMS AND RIVERS CONTINUE IN FLOOD...SOME IN MAJOR FLOOD.
NUMEROUS ROADS ARE ALSO CLOSED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 3041 9776 3048 9756 3040 9739 3021 9750
2969 9811 2979 9857 3003 9829 3051 9789
$$4 follow-up statements
212
WGUS74 KEWX 310928
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
428 AM CDT THU OCT 31 2013
TXC091-209-453-311230-
/O.CON.KEWX.FF.W.0053.000000T0000Z-131031T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAYS TX-TRAVIS TX-COMAL TX-
428 AM CDT THU OCT 31 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
COMAL...TRAVIS AND HAYS COUNTIES...
...A FLASH FLOOD EMERGENCY CONTINUES FOR AREAS FROM BULVERDE TO
CANYON LAKE TO ACROSS MUCH OF HAYS COUNTY INTO AUSTIN...
AT 417 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS WITH HEAVY RAINS PRODUCING FLASH FLOODING FROM
GARDEN RIDGE TO SAN MARCOS TO AUSTIN AND MANOR. DOPPLER RADAR
ESTIMATES INDICATE 5 TO 15 INCHES HAS FALLEN FROM BULVERDE AND
ANHALT TO CANYON LAKE TO WIMBERLEY...WOODCREEK AND DRIFTWOOD AND
THEN AUSTIN AND JOLLYVILLE. AN OBSERVER HAS REPORTED 13.1 INCHES AT
WIMBERLEY ALONG RIVER ROAD. AN ADDITIONAL 1 TO 3 INCHES CAN BE
EXPECTED.
LOCATIONS IN THE WARNING AREA INCLUDE AUSTIN BERGSTROM INT AP...WEST
LAKE HILLS...ROLLINGWOOD...PFLUGERVILLE...MANSFIELD DAM...MANOR...
LAKEWAY...BEE CAVE AND AUSTIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 3041 9776 3048 9756 3040 9739 3021 9750
2969 9811 2979 9857 3003 9829 3051 9789
$$708
WGUS74 KEWX 311016
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
516 AM CDT THU OCT 31 2013
TXC091-209-453-311230-
/O.CON.KEWX.FF.W.0053.000000T0000Z-131031T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAYS TX-TRAVIS TX-COMAL TX-
516 AM CDT THU OCT 31 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
COMAL...TRAVIS AND HAYS COUNTIES...
...A FLASH FLOOD EMERGENCY FOR AREAS FROM BULVERDE AND ANHALT TO
CANYON LAKE TO WIMBERLEY...WOODCREEK AND DRIFTWOOD AND THEN TO
AUSTIN AND JOLLYVILLE...
AT 508 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS WITH HEAVY RAINS FROM SAN MARCOS TO MANOR WITH
REDEVELOPMENT OF THUNDERSTORMS WITH HEAVY RAINS FROM WIMBERLEY TO
BULVERDE. THESE THUNDERSTORMS ARE PRODUCING FLASH FLOODING. DOPPLER
RADAR ESTIMATES INDICATE 5 TO 16 INCHES HAS FALLEN FROM BULVERDE AND
ANHALT TO CANYON LAKE TO WIMBERLEY...WOODCREEK AND DRIFTWOOD AND
THEN TO AUSTIN AND JOLLYVILLE. OBSERVERS HAVE REPORTED 13.1 INCHES
AT WIMBERLEY ALONG RIVER ROAD AND 11.28 INCHES 2.8N OF CANYON LAKE.
AN ADDITIONAL 1 TO 4 INCHES CAN BE EXPECTED.
LOCATIONS IN THE WARNING AREA INCLUDE AUSTIN BERGSTROM INT AP...WEST
LAKE HILLS...ROLLINGWOOD...PFLUGERVILLE...MANSFIELD
DAM...MANOR...LAKEWAY...BEE CAVE AND AUSTIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 3041 9776 3048 9756 3040 9739 3021 9750
2969 9811 2979 9857 3003 9829 3051 9789
$$912
WGUS74 KEWX 311141
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
641 AM CDT THU OCT 31 2013
TXC091-209-453-311230-
/O.CON.KEWX.FF.W.0053.000000T0000Z-131031T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAYS TX-TRAVIS TX-COMAL TX-
641 AM CDT THU OCT 31 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
COMAL...TRAVIS AND HAYS COUNTIES...
...A FLASH FLOOD EMERGENCY CONTINUES FOR AREAS FROM BULVERDE AND
ANHALT TO CANYON LAKE TO WIMBERLEY...WOODCREEK AND DRIFTWOOD AND
THEN TO AUSTIN AND JOLLYVILLE...
AT 631 AM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED PATCHY LIGHT
RAINS ACROSS COMAL...HAYS AND TRAVIS COUNTIES. ADDITIONAL RAINFALL
OF UP TO ONE QUARTER INCH IS POSSIBLE.
HOWEVER...EARLIER RAINS OF 5 TO 16 INCHES FROM BULVERDE AND ANHALT
TO CANYON LAKE TO WIMBERLEY...WOODCREEK AND DRIFTWOOD AND THEN TO
AUSTIN AND JOLLYVILLE WERE ESTIMATED BY DOPPLER RADAR. OBSERVERS
HAVE REPORTED 13.1 INCHES AT WIMBERLEY ALONG RIVER ROAD...11.50 NEAR
SPRING BRANCH...11.28 INCHES NEAR CANYON LAKE...9.64 INCHES NEAR
DRIFTWOOD...AND 9.03 INCHES NEAR NEW BRAUNFELS. A FLOOD EMERGENCY
REMAINS FOR THOSE AREAS THAT HAVE MAJOR FLOODING ON NUMEROUS RIVERS
AND STREAMS.
LOCATIONS IN THE WARNING AREA INCLUDE AUSTIN BERGSTROM INT AP...WEST
LAKE HILLS...ROLLINGWOOD...PFLUGERVILLE...MANSFIELD DAM...MANOR...
LAKEWAY...BEE CAVE AND AUSTIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 3041 9776 3048 9756 3040 9739 3021 9750
2969 9811 2979 9857 3003 9829 3051 9789
$$764
WGUS74 KEWX 311225
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
725 AM CDT THU OCT 31 2013
TXC091-209-453-311233-
/O.EXP.KEWX.FF.W.0053.000000T0000Z-131031T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAYS TX-TRAVIS TX-COMAL TX-
725 AM CDT THU OCT 31 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 AM CDT FOR COMAL...
TRAVIS AND HAYS COUNTIES...
THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 730 AM AS
ONLY PATCHY LIGHT RAIN CONTINUES ACROSS THE AREA. HOWEVER...NUMEROUS
STREAMS AND RIVERS WILL BE IN FLOOD OR OUT OF BANKS FOR THE NEXT FEW
HOURS DUE TO EARLIER HEAVY RAINS OF 5 TO 16 INCHES FROM BULVERDE AND
ANHALT TO CANYON LAKE TO WIMBERLEY...WOODCREEK AND DRIFTWOOD AND
THEN TO AUSTIN AND JOLLYVILLE.
LAT...LON 3041 9776 3048 9756 3040 9739 3021 9750
2969 9811 2979 9857 3003 9829 3051 9789
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 31, 3:14 AM CDT, 13 minutes earlier.
Area forecast discussion, Oct 31, 3:14 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 314 AM CDT THU OCT 31 2013 .SHORT TERM (TODAY THROUGH FRIDAY)... HEAVY RAINS WILL CONTINUE AHEAD OF A PACIFIC COLD FRONT WHICH WILL... WITH DAYTIME MIXING...MOVE ACROSS THE HILL COUNTRY RAPIDLY THIS MORNING...EXITING THE REGION BY NOON. UPPER JET DYNAMICS (COUPLED WITH UPPER LEVEL MOISTURE FROM RAYMOND) IN THE BUOYANT WARM MOIST SECTOR WILL CONTINUE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINS AND LOCALIZED FLOODING ALONG AND AHEAD OF THE FRONT. SEVERE FLOODING HAS ALREADY OCCURRED ALONG PORTIONS OF THE I-35 CORRIDOR. A FLASH FLOOD WATCH WILL CONTINUE THROUGH NOON TODAY. DECREASING CLOUDINESS THIS AFTERNOON WITH RAINS TAPERING OFF FROM THE WEST BY THIS EVENING. HIGHS THIS AFTERNOON RANGING FROM THE UPPER 70S HILL COUNTRY TO THE LOW TO MID 80S ELSEWHERE. A DRY...PACIFIC TYPE AIR-MASS WILL SETTLE IN OVER THE REGION TONIGHT WITH CLEARING SKIES AND LOWS DIPPING INTO THE 40S HILL COUNTRY AND 50S ELSEWHERE. MOSTLY SUNNY TO PARTLY CLOUDY SKIES FRIDAY MORNING WITH CLEARING SKIES FROM THE NORTH FRIDAY AFTERNOON. && .LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)... INCREASING NORTHWEST FLOW ALOFT FRIDAY NIGHT AND EARLY SATURDAY AS AN UPPER LEVEL RIDGE PUSHES EAST. LOWS FRIDAY NIGHT IN THE 40S TO LOW 50S. SUNNY SATURDAY WITH HIGHS MOSTLY IN THE 70S. THE UPPER RIDGE WILL SHIFT EAST SUNDAY WITH A RAPID INCREASE IN CLOUDINESS. AFTER A COOL MORNING WITH LOWS IN THE 40S...THE RAPID INCREASE IN OVERRUNNING CLOUDS WILL KEEP TEMPERATURES MILD TO COOL DURING THE DAY WITH HIGHS IN THE 60S HILLS AND LOW TO MID 70S ELSEWHERE WITH A SLIGHT CHANCE OF SHOWERS WESTERN SECTIONS. THIS WILL BEGIN A DREARY EARLY NOVEMBER PATTERN WITH THE SUBTROPICAL JET DOMINATING. BY SUNDAY NIGHT...AT LEAST A SLIGHT CHANCE OF SHOWERS WILL SPREAD AREAWIDE WITH A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY. THIS PATTERN OF SUBTROPICAL JET ACTIVITY WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL EXTEND THROUGH AT LEAST WEDNESDAY WITH LOWS MONDAY MORNING IN THE 50S TO LOW 60S...AND LOWS MAINLY IN THE 60S TUESDAY AND WEDNESDAY. HIGHS MONDAY NEAR 70 HILLS TO MOSTLY 70S ELSEWHERE. HIGHS TUESDAY IN THE MID 70S HILLS TO LOW 80S SOUTH AND EAST. A COLD FRONT SWEEPING THROUGH THE REGION WEDNESDAY WILL LOWER HIGH TEMPERATURES INTO THE 60S HILL COUNTRY WITH 70S ELSEWHERE AS CHANCES OF RAIN BEGIN TO DECREASE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 81 52 82 53 76 / 30 - 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 81 46 80 48 75 / 50 - 0 0 0 NEW BRAUNFELS MUNI AIRPORT 82 48 81 49 76 / 50 - 0 0 0 BURNET MUNI AIRPORT 78 49 80 50 74 / 20 - 0 0 0 DEL RIO INTL AIRPORT 82 53 83 51 77 / 10 - 0 0 0 GEORGETOWN MUNI AIRPORT 79 49 80 48 74 / 30 - 0 0 0 HONDO MUNI AIRPORT 85 49 85 50 80 / 20 - 0 0 0 SAN MARCOS MUNI AIRPORT 80 47 80 49 74 / 50 - 0 0 0 LA GRANGE - FAYETTE REGIONAL 82 53 81 54 77 / 80 - 0 0 0 SAN ANTONIO INTL AIRPORT 84 51 83 53 78 / 30 - 0 0 0 STINSON MUNI AIRPORT 86 52 85 53 80 / 50 - 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR THE FOLLOWING COUNTIES: BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... KENDALL...KERR...LAVACA...LEE...LLANO...TRAVIS...WILLIAMSON... WILSON. && MESOSCALE/AVIATION...18 SYNOPTIC/GRIDS...02
Hazardous weather outlook, Oct 30, 5:18 PM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 518 PM CDT WED OCT 30 2013 TXZ171>173-183>194-202>209-217>225-228-312230- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 518 PM CDT WED OCT 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE...A COLD FRONT...AND DEEP TROPICAL MOISTURE WILL CONVERGE OVER SOUTH CENTRAL TEXAS TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WESTERN PORTIONS OF SOUTH CENTRAL TEXAS EARLY THIS EVENING... THEN BECOME MORE NUMEROUS LATE TONIGHT ALONG THE COLD FRONT. A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT ACROSS THE COUNTIES OF SOUTH CENTRAL TEXAS ALONG AND NORTHEAST OF A LINE FROM MOUNTAIN HOME TO BANDERA TO SAN ANTONIO TO KENEDY. WIDESPREAD HEAVY RAINS OF 1 TO 3 INCHES ARE EXPECTED...WITH ISOLATED HIGHER TOTALS UP TO 5 INCHES. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ALONG AND AHEAD OF THE COLD FRONT FROM LATE THIS EVENING THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... HEAVY RAINFALL WILL REMAIN POSSIBLE THROUGH NOON THURSDAY WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS ALONG AND NORTHEAST OF A MOUNTAIN HOME TO BANDERA TO SAN ANTONIO TO KENEDY LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING THROUGH EARLY THURSDAY.
In the hours before
Local storm report, Oct 31, 12:18 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1218 AM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HEAVY RAIN DRIFTWOOD 30.12N 98.03W
10/31/2013 M5.60 INCH HAYS TX TRAINED SPOTTER
5.60 INCHES OF RAIN IN THE LAST 6 HOURS.
&&
EVENT NUMBER EWX1300629
AATSpecial weather statement, Oct 31, 12:21 AM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1221 AM CDT THU OCT 31 2013 TXZ191-206-310600- COMAL-HAYS- 1221 AM CDT THU OCT 31 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COMAL AND SOUTHERN HAYS COUNTIES UNTIL 100 AM CDT... AT 1216 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CANYON LAKE DAM TO GARDEN RIDGE...AND MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CANYON LAKE DAM... SAN MARCOS... SATTLER... CANYON CITY... GRUENE... HUNTER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2997 9781 2966 9818 2975 9837 2999 9814 TIME...MOT...LOC 0521Z 239DEG 28KT 2983 9820 2970 9831
Local storm report, Oct 31, 12:22 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1222 AM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 1 SW THE DOMINION 29.65N 98.62W
10/31/2013 E2.49 INCH BEXAR TX AMATEUR RADIO
BETWEEN 2.25 AND 2.5 INCHES OF RAIN IN THE LAST 3
HOURS.
&&
EVENT NUMBER EWX1300630
AATSpecial weather statement, Oct 31, 1:00 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
100 AM CDT THU OCT 31 2013
TXZ192>194-208-310700-
BASTROP-CALDWELL-LEE-TRAVIS-
100 AM CDT THU OCT 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR BASTROP...NORTHERN CALDWELL...
SOUTHEASTERN TRAVIS AND WESTERN LEE COUNTIES UNTIL 200 AM CDT...
AT 1257 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MANOR TO 6 MILES
EAST OF MUSTANG RIDGE TO UHLAND...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LOCKHART...
ELGIN...
BASTROP...
LEXINGTON...
SMITHVILLE...
CEDAR CREEK...
WYLDWOOD...
CAMP SWIFT...
CIRCLE D-KC ESTATE...
PAIGE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3044 9688 2987 9723 2987 9785 3001 9769
3038 9751
TIME...MOT...LOC 0600Z 257DEG 25KT 3031 9751 3005 9757
2992 9780Special weather statement, Oct 31, 1:26 AM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
126 AM CDT THU OCT 31 2013
TXZ193-194-310715-
BASTROP-LEE-
126 AM CDT THU OCT 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR BASTROP AND LEE COUNTIES UNTIL
215 AM CDT...
AT 125 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
ELGIN TO BASTROP TO 7 MILES SOUTHWEST OF CEDAR CREEK...AND MOVING
NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BASTROP...
LEXINGTON...
SMITHVILLE...
CAMP SWIFT...
CIRCLE D-KC ESTATE...
TANGLEWOOD...
FEDOR...
PAIGE...
PHELAN...
MCDADE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2998 9714 3002 9758 3009 9747 3039 9731
3044 9714 3056 9698 3055 9692 3049 9688
3047 9689 3040 9682
TIME...MOT...LOC 0626Z 246DEG 30KT 3039 9725 3014 9737
3001 9757Local storm report, Oct 31, 2:19 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
219 AM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM FLASH FLOOD 1 NW NEW BRAUNFELS 29.71N 98.13W
10/31/2013 COMAL TX CITY OFFICIAL
EVACUATIONS ARE TAKING PLACE ALONG RIVER ROAD IN NEW
BRAUNFELS.
&&
EVENT NUMBER EWX1300631
AATThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 7:45 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 105 min |
| Oct 30, 8:42 PM CDT | Areal Flood Advisory | EWX | Bexar | 108 min |
| Oct 30, 8:53 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 2 hr |
| Oct 30, 9:16 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Oct 30, 9:26 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Hays | 3 hr |
| Oct 30, 9:40 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays | 50 min |
| Oct 30, 11:35 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 4 hr |
| Oct 30, 11:36 PM CDT | Special Weather Statement | EWX | Travis | 24 min |
| Oct 31, 12:03 AM CDT | Special Weather Statement | EWX | Travis | 57 min |
| Oct 31, 12:10 AM CDT | Flash Flood Warning | EWX | Bexar, Blanco, Comal, Hays, Kendall | 4 hr |
| Oct 31, 12:21 AM CDT | Special Weather Statement | EWX | Comal | 39 min |
| Oct 31, 12:27 AM CDT | River Flood Warning | EWX | Travis | 20 hr |
| Oct 31, 12:57 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Comal, Guadalupe, Hays, Travis | 3 hr |
| Oct 31, 1:00 AM CDT | Special Weather Statement | EWX | Bastrop, Lee | 60 min |
| Oct 31, 1:26 AM CDT | River Flood Warning | EWX | Travis | 31 hr |
| Oct 31, 1:26 AM CDT | Special Weather Statement | EWX | Bastrop, Lee | 49 min |
| Oct 31, 1:29 AM CDT | River Flood Warning | EWX | Hays | 9 hr |
| Oct 31, 1:43 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee | 47 min |
| Oct 31, 2:08 AM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 42 hr |
| Oct 31, 2:13 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Hays, Travis | 107 min |
| Oct 31, 2:40 AM CDT | River Flood Warning | EWX | Travis | 5 hr |
| Oct 31, 3:14 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Lee | 106 min |
| Oct 31, 3:53 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Fayette, Lee | 6 hr |
| Oct 31, 4:31 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 17 hr |
| Oct 31, 4:31 AM CDT | River Flood Warning | EWX | Comal, Gonzales, Guadalupe | 5 hr |
| Oct 31, 4:31 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 17 hr |
| Oct 31, 5:05 AM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 15 hr |
| Oct 31, 6:07 AM CDT | Areal Flood Advisory | EWX | Guadalupe | 113 min |
| Oct 31, 7:15 AM CDT | River Flood Warning | EWX | Bastrop | 50 hr |
| Oct 31, 7:15 AM CDT | River Flood Warning | EWX | Bastrop, Fayette | 48 hr |
| Oct 31, 7:15 AM CDT | River Flood Warning | EWX | Fayette | 3 days |
| Oct 31, 7:28 AM CDT | Areal Flood Advisory | EWX | Comal, Hays, Travis | 3 hr |
| Oct 31, 7:58 AM CDT | Areal Flood Advisory | EWX | Guadalupe | 2 hr |
| Oct 31, 9:22 AM CDT | River Flood Warning | EWX | Karnes | 10 hr |
| Oct 31, 9:28 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Lee | 2 hr |
| Oct 31, 10:04 AM CDT | River Flood Warning | EWX | Gonzales | 58 hr |
| Oct 31, 10:04 AM CDT | River Flood Warning | EWX | DeWitt | 3 days |
| Oct 31, 10:10 AM CDT | Areal Flood Advisory | EWX | Lavaca | 110 min |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.